Florida, 2009Heavy Rain in Florida, July 14, 2009
July 14, 2009 · NWS JAX · 1 event in 1 county or zone
Slow moving afternoon storms brought heavy rainfall to portions of Flagler county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving afternoon storms brought heavy rainfall to portions of Flagler county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 8:20 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 8:20 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT MON JUL 13 2009
.SHORT TERM...WELL JUST LOOKING AT THE MID AND UPPER LEVEL LARGE
SCALE FEATURES...ONE WOULD SUSPECT AN EVENT MUCH LIKE THE ONES
SEVERAL WEEKS AGO WHERE MCSS PRODUCED A PLETHORA OF SEVERE
WEATHER. FOR THIS EVENT HOWEVER...EVEN THOUGH A STRONG AND POTENT
VORT MAX DID DESCEND ON THE EASTERN SIDE OF UPPER
RIDGE...ATMOSPHERE WAS MUCH MORE STABLE WITH 500 TEMPS ONLY -5C TO
-6C AND THUNDERSTORMS WERE BARELY ABLE TO REACH THE STRONG
CATEGORY. STILL HAVE SOME ADDITIONAL ACTIVITY UPSTREAM WHICH MAY
AFFECT THE AREA INTO THE OVERNIGHT HOURS BUT EVEN THIS HAS BEEN
SHOWING A DECREASING INTENSITY TREND OF LATE. WILL UPDATE POPS
SHORTLY TO REFLECT CURRENT DISTRIBUTION...OTHERWISE FORECAST IS ON
TRACK AND NO CHANGES ARE PLANNED.
&&
.AVIATION...VFR AT TERMINALS AT THIS TIME WITH RAIN FALLING ON MOST
SITES. STILL AN OUTSIDE CHANCE OF A TERMINAL SEEING A SHOWER OR
THUNDERSTORM BUT FOR MOST PART CONVECTION AT TAFS HAS ENDED. HIGHEST
GUST OBSERVED FROM THE THUNDERSTORMS TODAY WAS 28 KT IN GNV AND
LOWEST FLIGHT COND AT LIFR WAS IN SSI AT 1/2SM IN HEAVY RAIN IN
TSRA. LIGHT WINDS...LOW LEVEL MOISTURE AND W AND SW FLOW MAY ENABLE
SOME PATCHY FOG AND LOW CIGS TO FORM. FOR NOW HAVE MVFR VIS AFTER
08Z BUT KEPT LOWER CONDS FOR GNV WHERE WINDS ARE LIGHT AND BOUNDARY
LAYER MOISTURE IS HIGHER. ON TUE...COMBINATION OF WEAK FRONTAL
BOUNDARY TO THE N OF THE AREA AND PWATS OF NEAR 2 INCHES SHOULD
ENABLE A FAIRLY EARLY START TO CONVECTION. DUE TO UNCERTAINTIES WITH
TSRA TIMING...HAVE PLACED TEMPO TSRA STARTING AT 17Z WITH ONLY MVFR
IN RAIN FOR NOW.
&&
.MARINE...WINDS ARE SLY AT 17G21KT OFFSHORE AT 41012 AND SEAS AROUND
2 TO NEAR 3 FT. ANTICIPATE WINDS TO CLOCK AROUND TO MORE WLY BY
EARLY MORNING AS A W-E ORIENTED SFC TROUGH SETTLES SWD. MAY BUMP UP
WINDS SLIGHTLY FOR THE UPDATE BUT OTHERWISE FORECAST LOOKS GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 92 70 94 / 30 40 10 40
SSI 75 89 76 89 / 30 40 30 40
JAX 73 90 73 91 / 40 50 30 50
SGJ 74 88 74 89 / 30 50 40 50
GNV 72 90 71 92 / 40 60 30 50
OCF 73 90 71 92 / 40 60 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/SHASHY/KEEGAN
Hazardous weather outlook, Jul 13, 9:00 PM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT MON JUL 13 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1000 PM EDT MON JUL 13 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED THUNDERSTORMS REMAIN POSSIBLE INTO OVERNIGHT PERIOD...
ALTHOUGH MOST ACTIVITY HAS DISSIPATED...ADDITIONAL THUNDERSTORMS
UPSTREAM MAY IMPACT AREAS ALONG THE ALTAMAHA RIVER AND INTO INLAND
SOUTHEAST GEORGIA THROUGH THE FIRST PART OF THE OVERNIGHT HOURS.
ELSEWHERE JUST PATCHY FOG WITH VISIBILITY GENERALLY BETWEEN 3 AND 5
MILES IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY IN THE AFTERNOON
AND EVENING HOURS AS A FRONT STALLS OVER THE AREA. SOME STORMS MAY
BE STRONG AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG
AND GUSTY WINDS...AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HESS/CARROLL/DEESE
Heavy Rain, Flagler
- When
- July 14, 12:01 AM EST to 11:59 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
Spotters across the county reported high daily rainfall amounts. A spotter in South Central Palm Coast measured 5.00 inches of rainfall and another in West Central Palm Coast measured 3.30 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Minnesota, July 14, 20092 deaths · $17,000 · 1 in hail · 13 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2009$885,000 · EF2 · 17 events
- Hail and Damaging Winds in Iowa, July 14 to 15, 2009$611,000 · 3 in hail · 25 events
- Damaging Winds in Kansas, July 14 to 15, 2009$246,000 · 87 kt wind · 14 events
- Hail in Iowa, July 14, 2009$40,000 · 0.75 in hail · 1 event
- Tornado and Hail in Kansas, July 14 to 15, 2009$1,000 · EF0 · 15 events
- Hail and Damaging Winds in South Dakota, July 14, 20091 in hail · 11 events
- Heavy Rain in North Dakota, July 14, 2009$15,000 · 2 events
- Flash Flood and Hail in Minnesota, July 14, 20091.75 in hail · 8 events
- Hail and Damaging Winds in Minnesota, July 14, 20091 in hail · 7 events
- Flash Flood and Hail in Iowa, July 14, 2009$1,000 · 1 in hail · 7 events
- Flash Flooding in South Dakota, July 14, 20096 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173224.